Experiences

Sandee

New
Messages
44
Reaction score
0
Points
0
I gained 15lb in six weeks while on the Lyrica/Keppra combination. My neurologist decided to wean me off the Lyrica because I will continue to gain and I was experiencing, in my husband's words, crabiness. This is week three. I am down to 75mg Lyrica a day. 500mg Keppra mornings, 1000mg Keppra evenings. 38.5mg Phenobarb morning and 4 times that in the evening. I am constantly tired. I fall asleep within an hour,at most, of my evening meds. I started back to work on a perm. pt basis (2.5 days a week) I barely make it thru the day and am depressed. I could sit and cry. Is it the meds??? After 38 years of having epilepsy this has been the worst year I have ever had. So many changes in meds and adjustments. I feel like a zombie. Please tell me this will work out. I am at the end of my rope and feel like I can't hold on anymore. I am so thankful for the family, here, that truely understands the "pain" of this condition.

 

RobinN

Super Mom
Messages
7,836
Reaction score
0
Points
161
Sandee - My daughter has been having seizures for only 2 years. Certainly not the 38 that you have had. We tried four meds and they were just not acceptable to either of us. We have altered her nutrition, we have included nutritional supplements (a list in in the link in my signature), we have added bio-identical progesterone. The big change has been the last two months we have been doing neurofeedback. She has reduced her seizures this past month from 6 tonic clonic down to 1 simple partial. I just know, from her aura / energy / sense of self, that this month we will not see any. It is fascinating to see this occur.
I highly recommend it.

BTW - Welcome to CWE
 

Bernard

Your Host
Administrator
Benefactor
Messages
6,601
Reaction score
72
Points
203
You might ask your doc about B6 supplementation. It's reported to help with moodiness (Keppra side effect).

The tiredness is likely from the AEDs, but it might also be from sleep apnea or similar. Ask your husband if he has noticed you experiencing any of the major symptoms.
 

Mr. Pibb

New
Messages
92
Reaction score
0
Points
0
one step at a time

Sandee Hang in there life will get better that is what one always needs to tell themselves. Messing with the medications can be hit and miss more miss than anything remember that we are our own test pilots so if the combo that you are trying hasn't worked for you keep all the ground crew well informed. I to have been on several medications each with it's own little plus or minus depending at what we look at sometimes I willl come across a med Keppra last time kept the sz at bay but I was walking around as if I was stoned I was but no sz steady as a rock but not fun to be around. The added pounds for me was a plus I needed some extra incase I got sick. but if it is adding up that quickly this needs to be brought to the attention of the Dr. Good to see that you are going back 1/2 time is better that not doing antything step at getting life back to what we think is normal or at least in our eyes and after all it's our veiw that counts in the end.

Jerry
 

Mandy

New
Messages
38
Reaction score
0
Points
0
I took Topamax,Depakote and Neurontin. The Topamax made me lose 20lbs in a matter of 2 months. It took my appetite away completely. I was in the hospital for a week because they were studying my seizures. I have petit mal and grand mal seizures. I don't know when i have them and apparently i was having 5-6 seizures a night and a couple during the day. My Dr put me on Keppra and Neurontin. I finally got my appetite back and as far as i know i've been ok. I may have surgery to see if they will subside. I can't drive, i haven't been driving for about 4 months.
 

RobinN

Super Mom
Messages
7,836
Reaction score
0
Points
161
Hi Mandy - Welcome to CWE.
When you are ready why don't you post in the Foyer and let us get to know you.

Do you still have seizures while on both of these drugs?
 

Mandy

New
Messages
38
Reaction score
0
Points
0
Hello, as far as i know i haven't had any. I've only been taking Keppra for about a month. The Neurontin i've been taking for 15 yrs. I've taken many different kind of meds,they worked for about 4-5 yrs,then i would outgrow them.
 

Sandee

New
Messages
44
Reaction score
0
Points
0
I will be seeing the doctor Thursday, May 8 and will ask about the B-6,neurofeedback and diet. I was exhausted Friday and could barely make it thru the day. Then we came home and had pizza with my husband's brother and sister-in-law. I started to revive a bit on seeing them. They are in the process of moving from NJ to a home 500 feet away from ours. So it was exciting to have them back again. This morning was the first morning I woke up and didn't feel so drugged. I was a bit surprised especially since it was only 7:30 in the morning. I am dreading Monday, when I stop the Lyrica, for fear of a seizure. This happen when I stopped the Dilantin but I am on a higher dose of Keppra so we will see. I really think I am over medicated with the Phenobarb and will be curious to see what the results from the blood test are. I truely appreciate all the comments and support. I don't know what I would do without y'all!!! This has been a wonderful outlet for me. My husband is the greatest because I know I have to be difficult to live with for the past four months!
 

Juniper

New
Messages
3
Reaction score
0
Points
0
Keppra sleepiness

Sandee- my ds tried keppra while admitted to BCH for 5 days. The very first miniscule dose made him fall over repeatedly with dizziness. If he sat down to eat breakfast, the food would fall out of his hand and he would look like a narcoleptic sleep attack with the mouth open and snoring. The sleepiness never got better with him, even after months. He would never adjust with each weekly increase and the side effects just kept multiplying - losing motor skills, severe sleepiness, sleep study showed it increased sleep apneas in the night, crying for no reason, and emotional lability most of the time. Your symptoms could certainly be from the meds, but you should notice an adjustment by the first 2 months. Ds tried every dose and time adjustment possible, but no change to the EEG and progressively increasing side effects. We learned not to wait so long to move on to the next available AED and got a lot better at predicting how the drug would affect his system by what channel it blocked and what the general use was for. Eventually, the neurologists reevaluated him, took him off all AEDs, and started treating him for multiple food and chemical allergies (all of the AEDs had ingredients in them that he was found to be highly reactive to). I know each AED reacts differently with each individual, but I was totally dumbfounded to hear friends say that their children had no adverse effects at all with the right AED.
 

Sandee

New
Messages
44
Reaction score
0
Points
0
Juniper.
I never thought of the food/chemical allergy side of it. This is why I love this site. So many people willing to share their experiences. So far all is well, today, and we are approaching 11 am. I had a friend call to check up on me. Seeing as how my seizures have all occurred between the hours of 12-2 I will breath a sigh of relief after 2 pm. I am not so sure some of the symptoms I am experiencing, dizziness, may not be related to seasonal allergies. I have a tendancy towards sinus infections in the spring and have been thinking this may be part of the problem. It would be wonderful to be able to give the dr my brain and allow him to experience what I feel. But that's not going to happen. I keep on tellling myself I am in better shape than some people with E. At least they are under control with drugs. I do know I can never return to the Dilantin, I have developed a toxicity to it. Since I have been off the Dilantin, I have been taken off my bp med, my sensitivity to hot and cold (teeth) has disappeared and I no longer have trembling hands. Amazing. Thank you for the encouragement and concern. I hope all works out well for you and your child.
 
Top